Discussions By Condition: Muscle conditions

Is this Patellofemoral or the Medication or something else?

Posted In: Muscle conditions 0 Replies
  • Posted By: Delawana
  • January 15, 2007
  • 02:48 PM


If you can imagine me walking 1 mile per day and some days up to 3, healthy and happy 14 months ago to now not being able to walk from my house to 2 doors away, that's what life has been like for me!

Both knees just one morning 14 months ago were tender all around. I obviously immedicately stopped exercising and with no healing in site from the rest I saw a physiotherapist that told me it was Patellofemoral Pain from over use. Fine! I did the typical RICE formula for 8 weeks, with no results! I literally could not walk without muscle weakness/pain...still around my knees. Since then I've been to my GP many times, had soft tissue therapy, was diagnosed with very mild osteoarthritis which the specialist said can not be related to my symptoms as it's so mild. The last visit to my GP was he said he's sure it's PFP, it's just that after all this time I've had the misfortune of just not being able to find what will help but he feels he knows what it is.......

8 weeks prior to this all happening I had changed my blood pressure medication from Altace to Diovan which I "assumed" was in the same class of drugs so never thought anything of it. After obviously losing 1 year + of my life with the ailment I decided to call the company that makes Diovan to inquire if the drug could possibly be the cause of my muscle weakness and inflammation. To my surprise they said "VERY POSSIBLE"

With this hope of an answer and solution I mentioned this to my Doctor and he was not as hopeful as me but agreed to put me on Cozaar which is in the same class as Diovan. After consulting with a pharmacist and a specialist at the Bureau of Cardiology they directed me to get my GP to put me back on Altace. This is what I'm asking for on my next visit to him and hope he will and pray that this is all I will need to get my life back!!!

If it doesn't work I don't know what else to do, nor have anywhere to go because I have seriously turned every stone over!

Pretty much the muscles in my legs from mid thigh to mid calf are so incredibly tight that if I do ANY movement they just tighten more. If I were to stay in bed for a couple of days and not move then they'd loosen up a bit, but the moment I get on my feet my legs are tightening up so bad! I can't exercise because of this. A simple light leg rub to get my circulation going would cause my legs the next day to tighen up. So physiotherapy does NOT help me!!! I've elevated my legs so much on a regular basis that I can safely say it's not working to help either.

Please Please tell me you've heard of this and know how I can get help!

Do you still think it's PFP or do you think there's a possibilty it's the medication??

Or ????????

Thanks for listening,


Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?